Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 299, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 9, 2011, 1:22 PM CDT for Clinton County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 1:22 PM CDT (18:22 UTC)
- Expired
- Jun 9, 2011, 1:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clinton County, KY
The radar
The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2852 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194
WUUS53 KLMK 091822
SVRLMK
KYC053-091845-
/O.NEW.KLMK.SV.W.0299.110609T1822Z-110609T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
122 PM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 145 PM CDT
* AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MARLOW...MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
ALBANY...
MARLOW AND WAGO...
SNOW...
CARTWRIGHT AND UPCHURCH...
NORA AND SAVAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH NOT ONLY HAIL AND HIGH WINDS
POTENTIALLY...BUT ALSO EXCESSIVE HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3680 8524 3681 8524 3686 8518 3684 8512
3685 8509 3682 8503 3677 8501 3670 8502
3667 8500 3665 8500 3662 8504 3662 8509
TIME...MOT...LOC 1822Z 327DEG 7KT 3679 8511
WIND...HAIL 60MPH 1.00IN
$$
AL2 follow-up statements
583
WWUS53 KLMK 091835
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM CDT THU JUN 9 2011
KYC053-091845-
/O.CON.KLMK.SV.W.0299.000000T0000Z-110609T1845Z/
CLINTON KY-
135 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR NORTHEASTERN CLINTON COUNTY...
AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CUMBERLAND
CITY...MOVING EAST AT 5 MPH. NICKEL SIZE HAIL WAS REPORTED WITH THIS
STORM.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
CUMBERLAND CITY AND NARVEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE. OR CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7
2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3685 8519 3686 8518 3684 8512 3685 8508
3682 8503 3677 8501 3674 8501 3672 8502
3672 8514
TIME...MOT...LOC 1835Z 262DEG 4KT 3680 8508
WIND...HAIL 60MPH 0.88IN
$$
AL421
WWUS53 KLMK 091846
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
146 PM CDT THU JUN 9 2011
KYC053-091856-
/O.EXP.KLMK.SV.W.0299.000000T0000Z-110609T1845Z/
CLINTON KY-
146 PM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON COUNTY
HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND MOSTLY MOVED
OUT OF THE COUNTY. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE
ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS
LIGHTNING.
TO REPORT ANY DAMAGING WINDS OR LARGE HAIL FROM THE STORM TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3685 8519 3686 8518 3684 8512 3685 8508
3682 8503 3677 8501 3674 8501 3672 8502
3672 8514
TIME...MOT...LOC 1835Z 262DEG 4KT 3680 8508
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:09 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 9, 12:09 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 109 PM EDT THU JUN 9 2011 ...UPDATED AVIATION DISCUSSION... ...FORECAST UPDATE... ONCE AGAIN MADE SLIGHT TWEAKS TO GRIDS TO MATCH OBS...BUT IN GENERAL FORECAST ON TRACK. KEPT POPS MAXED OUT OVER SOUTHERN INDIANA AND BLUEGRASS AND SILENT OVER THE SW CWA. OUTFLOW BOUNDARY CURRENTLY OVER THE CWA WILL PROVIDE FOCUS FOR SOME STORMS THIS AFTERNOON...ALONG WITH ADDITIONAL BOUNDARIES COMING FROM STORMS FIRING OFF AHEAD OF THE FRONT DROPPING DOWN. HIGH TEMPERATURES WILL BE IN THE MID 90S SOUTHWEST CWA AND WILL DEPEND UP NORTH AND EAST ON WHAT TIME CONVECTION FIRES OFF...FOR NOW WENT LOWER WITH HIGHS IN THE LOWER 90S. .SHORT TERM (TODAY AND TONIGHT)... A COLD FRONT STRETCHING ROUGHLY FROM DETROIT TO KANSAS CITY AT 06Z THIS MORNING WILL DROP SOUTH INTO THE OHIO VALLEY THIS EVENING AND INTO KENTUCKY TONIGHT. UPPER RIDGING OVER THE LMK CWA WILL STILL BE PRESENT BUT NOT QUITE AS STRONG TODAY. PRECIPITABLE WATER AMOUNTS THIS AFTERNOON AND TONIGHT LOOK TO BE IN THE 1.2 TO 1.5 INCH RANGE WHICH IS ON THE LOW SIDE OF NORMAL FOR THIS TIME OF YEAR...AND SOME CAPPING IS EVIDENT AROUND 700HPA IN SOUNDING PROGS. NEVERTHELESS THERE WILL BE DECENT MID-LEVEL LAPSE RATES AND GOOD SURFACE BASED INSTABILITY SO WIDELY SCATTERED CONVECTION IS STILL EXPECTED TODAY. WET BULB ZERO HEIGHTS UP AROUND 10 TO 11 THOUSAND FEET SUGGEST THAT SEVERE SIZED HAIL IS NOT LIKELY BUT THAT SOME SMALL HAIL COULD STILL BE FOUND IN THE MORE ROBUST STORMS. THERE WILL BE SOME DRY AIR AT MID LEVELS TO HELP WITH POSSIBLE GUSTY WINDS HOWEVER WIND SPEEDS ALOFT WILL BE EXTREMELY LIGHT SO THE CHANCE OF SEVERE WIND GUSTS IS ALSO RATHER LOW. THE TIMING OF ANY CONVECTION IS SOMEWHAT CHALLENGING. EARLIER RUNS OF THE HRRR CLEARLY SHOWED STORMS GOING UP ALONG THE MCS OUTFLOW BOUNDARY AS IT DOVE SOUTH ACROSS INDIANA AND OHIO THIS MORNING...BRINGING SCATTERED STORMS TO THE OHIO RIVER BY LATE MORNING. MORE RECENT RUNS OF THE HRRR HAVE BACKED AWAY FROM THAT SOLUTION BUT REGIONAL RADAR LOOPS OVER THE PAST FEW HOURS HAVE BEEN SHOWING THAT STORMS HAVE INDEED BEEN DEVELOPING ALONG THE GUST FRONT AS IT PUSHES TOWARDS INDIANAPOLIS. ANY STORMS THAT MAKE IT AS FAR SOUTH AS SOUTHERN INDIANA WILL BE WEAKENING AND VERY WIDELY SCATTERED...HOWEVER WITH THE SMALL CHANCE OF SOMETHING MAKING IT INTO THE NORTHERN CWA LATE THIS MORNING WILL REFRAIN FROM RESTRICTING POPS TO THE AFTERNOON HOURS. REGARDLESS OF TIMING POPS WILL BE SMALL TODAY AND THIS EVENING IN THE NORTH...AND WILL LEAVE MOST OF SOUTHERN KENTUCKY DRY TODAY AND TONIGHT. WILL HANG ON TO A SMALL POP IN THE LAKE CUMBERLAND REGION WITH THE ENHANCED TOPOGRAPHY THERE POSSIBLY ASSISTING SOME UPDRAFTS TO DEVELOP INTO SMALL STORMS. IT WILL BE ANOTHER HOT DAY WITH EVERYONE SEEING 90S ONCE AGAIN. LOWS TONIGHT WILL BE IN THE UPPER 60S TO LOWER 70S. .LONG TERM (FRIDAY - WEDNESDAY)... FOR FRIDAY THE STALLED FRONTAL BOUNDARY ACROSS THE NORTHERN FORECAST AREA WILL LIFT BACK TO THE NORTH AS A WARM FRONT. THE LOW PRESSURE SYSTEM ASSOCIATED WITH THIS FRONT WILL TRACK ACROSS NORTHERN ILLINOIS AND INDIANA AND ACROSS THE GREAT LAKES THROUGH SATURDAY NIGHT. THIS SYSTEM WILL FINALLY DRAG A COLD FRONT THROUGH THE LOWER OHIO VALLEY SATURDAY NIGHT-SUNDAY MORNING. ON FRIDAY THE BEST CHANCE FOR SHOWERS AND STORMS WILL BE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...CLOSER TO THE FRONT. SOME UNCERTAINTY REMAINS AS TO HOW MUCH OF THE AREA WILL SEE RAIN. IF THE FRONT MOVES FAR ENOUGH NORTH EARLY IN THE DAY THE FORECAST AREA MAY REMAIN DRY THROUGH THE DAYTIME. THE BETTER CHANCE FOR SHOWERS AND STORMS WILL BE ON SATURDAY AS THE COLD FRONT APPROACHES FROM THE NORTHWEST. COVERAGE STILL LOOKS TO BE SCATTERED IN NATURE HOWEVER AS THE LOW WILL BE WELL TO OUR NORTHEAST WHEN THE FRONT MOVES THROUGH. ON SUNDAY CHANCES FOR PRECIPITATION WILL BE BEST ACROSS SOUTH CENTRAL KENTUCKY AS THE COLD FRONT WILL HAVE MOVED INTO TENNESSEE BY THIS TIME FRAME. IN THE WAKE OF THE COLD FRONT THE UPPER LEVEL FLOW WILL TRANSITION TO NORTHWESTERLY MONDAY AND MORE ZONAL BY MIDWEEK. WE WILL SEE OFF AND ON CHANCES FOR SHOWERS AND THUNDERSTORMS AS MULTIPLE SHORTWAVES EMBEDDED IN THE FLOW CROSS THE OHIO VALLEY. WITH THE TIMING OF THESE SYSTEMS BEING DIFFICULT...WILL CONTINUE TO MENTION SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA THROUGH THIS TIME FRAME. TEMPERATURES WILL TOP OUT IN THE LOWER 90S FRIDAY AND SATURDAY. IN THE WAKE OF THE COLD FRONT WE WILL SEE A BIT OF A COOL DOWN SUNDAY AND MONDAY WITH HIGHS IN THE MID TO UPPER 80S EXPECTED. TEMPS WILL RISE A BIT AGAIN TOWARD MID WEEK WITH HIGHS IN THE UPPER 80S TO AROUND 90. && .AVIATION (18Z TAF ISSUANCE)... SCATTERED CU FIELD DEVELOPING AT THIS TIME. HAVE VERY ISOLATED STORMS POPPING THROUGH THIS FIELD...AND BOUNDARIES FROM THESE STORMS WILL COMBINE WITH THE LARGER OUTFLOW BOUNDARY FROM EARLY TO DEVELOP NEW STORMS THE REST OF THE AFTERNOON. NO ENOUGH CONFIDENCE TO PUT IN PREVAILING TS AT THIS POINT...BUT HAVE EITHER CB GROUPS OR VCTS AT KSDF AND KLEX. AFTER THE ONE CELL JUST SOUTH OF KBWG NOW MOVES EAST...EXPECT THEM TO STAY DRY REST OF AFTERNOON. WINDS WILL GO NEARLY CALM TONIGHT UNDER MOSTLY CLEAR SKIES AS AFTERNOON CONVECTION DISSIPATES. LIKELY WILL SEE SOME MVFR VSBY'S AFTER MIDNIGHT...WITH WORSE CONDITIONS POSSIBLE IN LOCATIONS THAT RECEIVE GOOD RAINFALL TODAY. EXPECT DEVELOPMENT AGAIN TOMORROW AS FRONTAL BOUNDARY NEAR REGION COMBINES WITH JUST ENOUGH MOISTURE FOR A CU FIELD AND ADDITIONAL AFTERNOON STORMS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........RJS SHORT TERM.....13 LONG TERM......EER AVIATION.......RJS
Hazardous weather outlook, Jun 9, 10:47 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1147 AM EDT THU JUN 9 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-065>067-077- 078-081-082-101600- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 1147 AM EDT THU JUN 9 2011 /1047 AM CDT THU JUN 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTH. THIS AFTERNOON AND EARLY THIS EVENING A FEW OF THE STRONGER STORMS COULD PRODUCE BRIEF SMALL HAIL AND WIND GUSTS TO 40 MPH...ESPECIALLY ALONG AND NORTH OF INTERSTATE 64. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY THROUGH SUNDAY AS A FRONTAL BOUNDARY APPROACHES THE REGION AND FINALLY PUSHES THROUGH SATURDAY NIGHT TO SUNDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY THROUGH WEDNESDAY AS UPPER LEVEL DISTURBANCES DROP ACROSS THE LOWER OHIO VALLEY REGION. ANY THUNDERSTORMS FROM FRIDAY ON WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...GUSTY WINDS AND CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KYZ061>064-070>076-101600- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- 1047 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL RETURN FRIDAY THROUGH SUNDAY AS A FRONTAL BOUNDARY APPROACHES THE REGION AND FINALLY PUSHES THROUGH SATURDAY NIGHT TO SUNDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY THROUGH WEDNESDAY AS UPPER LEVEL DISTURBANCES DROP ACROSS THE LOWER OHIO VALLEY REGION. ANY THUNDERSTORMS FROM FRIDAY ON WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...GUSTY WINDS AND CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 12:38 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
138 PM EDT THU JUN 9 2011
KYZ081-082-091830-
CLINTON-CUMBERLAND-
1238 PM CDT THU JUN 9 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALBANY TO 10 MILES
SOUTH OF BURKESVILLE...AND MOVING EAST AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
45 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
ALBANY...
UPCHURCH...
SHIPLEY...
CANNONS MILL AND CARTWRIGHT...
SAVAGE AND NORA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3672 8545 3679 8502 3677 8501 3670 8502
3667 8500 3662 8500 3662 8533 3661 8543
TIME...MOT...LOC 1738Z 277DEG 6KT 3669 8513 3665 8533
RSSpecial weather statement, Jun 9, 1:06 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 PM EDT THU JUN 9 2011
KYZ062-071-074-091830-
BARREN-EDMONSON-WARREN-
106 PM CDT THU JUN 9 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
MOUNT VICTOR TO THREE SPRINGS...AND MOVING EAST AT 5 TO 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
THREE SPRINGS...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
CRESTMOOR...
HYDRO AND PONDSVILLE...
ALVATON...
BERRY STORE AND GREENHILL...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 48.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3681 8643 3693 8658 3720 8610 3701 8594
3691 8617 3693 8618 3693 8621 3691 8622
3691 8623 3689 8624 3690 8627 3685 8631
3681 8641
TIME...MOT...LOC 1806Z 256DEG 9KT 3695 8620 3690 8644
RSSpecial weather statement, Jun 9, 1:16 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 216 PM EDT THU JUN 9 2011 KYZ064-076-091845- GREEN-METCALFE- 116 PM CDT THU JUN 9 2011 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS... AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF EDMONTON...AND MOVING EAST AT 5 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... LITTLE BARREN... PIERCE... LILETOWN AND GRAB... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3724 8559 3704 8552 3704 8571 3714 8574 TIME...MOT...LOC 1816Z 256DEG 6KT 3712 8565 RS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:38 PM CDT | Special Weather Statement | LMK | Clinton | 52 min |
| Jun 9, 1:06 PM CDT | Special Weather Statement | LMK | Warren | 24 min |
| Jun 9, 1:16 PM CDT | Special Weather Statement | LMK | Metcalfe | 29 min |
| Jun 9, 1:26 PM CDT | Special Weather Statement | LMK | Boyle | 34 min |
| Jun 9, 1:45 PM CDT | Special Weather Statement | LMK | Adair | 30 min |
| Jun 9, 1:52 PM CDT | Special Weather Statement | LMK | Lincoln | 23 min |
| Jun 9, 2:14 PM CDT | Special Weather Statement | LMK | Taylor | 31 min |
| Jun 9, 2:16 PM CDT | Special Weather Statement | LMK | Adair | 29 min |
| Jun 9, 2:40 PM CDT | Special Weather Statement | LMK | Casey | 50 min |
| Jun 9, 2:48 PM CDT | Severe Thunderstorm Warning | LMK | Casey | 27 min |
| Jun 9, 3:11 PM CDT | Special Weather Statement | LMK | Boyle | 34 min |
| Jun 9, 3:21 PM CDT | Special Weather Statement | LMK | Lincoln | 24 min |
| Jun 9, 3:25 PM CDT | Special Weather Statement | LMK | Cumberland | 35 min |
| Jun 9, 3:41 PM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 27 min |
| Jun 9, 6:44 PM CDT | Special Weather Statement | LMK | Warren | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.